Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 254, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 19, 2004, 5:51 PM CDT for Clinton County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2004, 5:51 PM CDT (22:51 UTC)
- Expired
- Aug 19, 2004, 6:15 PM CDT
- In force
- 24 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Clinton County, IL
The radar
The St Louis radar (KLSX), 118 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 192251
SVRLSX
ILC027-192315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
551 PM CDT THU AUG 19 2004
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 615 PM CDT
* AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF SHATTUC...MOVING NORTHEAST
AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHATTUC
BOULDER
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3858 8944 3850 8944 3851 8915 3874 8914
3875 8935
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:15 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Aug 19, 1:15 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 115 PM CDT THU AUG 19 2004 .DISCUSSION... A SLOW MOVING COLD FRONT SAGGING SOUTHWARD ACROSS BISTATE REGION DURING THE MORNING HAS NOW BECOME STATIONARY ACROSS THE OZARKS REGION...ALIGNING FROM NEAR SPRINGFIELD MISSOURI TO JUST SOUTH OF THE ST. LOUIS METRO AREA NORTHEAST TO MATTOON ILLINOIS. BKN STRATUS NORTH OF THE FRONT HAS KEPT TEMPERATURES 10 TO 20 DEGREES BELOW NORMAL (LOW TO MID 60S)...WHILE TO THE SOUTH ABUNDANT SUNSHINE HAS ALLOWED TEMPERATURES TO CLIMB INTO THE MID AND UPPER 80S. AN AREA OF LOW PRESSURE IS FORECAST TO RIDE NORTHEAST ALONG THE FRONTAL BOUNDARY TONIGHT AND FRIDAY. THE POTENTIAL OF HVY RAINFALL EXISTS TONIGHT AND TOMORROW MORNING ACROSS THE AREA. ETA CONTINUES TO KEEP BEST QPF ACROSS NORTHERN HALF OF MISSOURI...WHILE GFS QPF BULLSEYE IS ALIGNED ACROSS CENTRAL CWA. AT THIS TIME IT SEEMS REASONABLE THAT BEST CHANCES OF PRECIPITATION WILL BE ALONG AND SOUTH OF FRONTAL BOUNDARY...WHERE BEST INSTABILITY AND DYNAMICS WILL EXIST. AS HIGH PRESSURE BUILDS ACROSS THE CENTRAL UNITED STATES THIS WEEKEND...ONE CAN EXPECT ANOTHER COOLER THAN NORMAL WEEKEND WITH HIGH TEMPERATURES IN THE LOWER 80S UNDER A MOSTLY SUNNY SKY. A PATTERN CHANGE ALOFT IS INDEED FORECAST BY ALL MODELS TO START TAKING SHAPE BY THE END OF THIS WEEKEND AND CONTINUE THROUGH EARLY NEXT WEEK. UNCERTAINTY IN THE EXTENDED PERIOD FOCUSES AROUND THE AMPLITUDE AND PROGRESSION OF THE MID LEVEL TROF THAT IS FORECAST TO DIG ACROSS THE WESTERN CONUS. THE GFS AND UKMET KEEP THE TROF PROGRESSIVE AND LESS AMPLIFIED...WHILE THE ECMWF DIGS THE TROF SOUTH TO THE THE BAJA OF CALIFORNIA. OBVIOUSLY THE AMPLITUDE OF THE TROF OUT WEST WILL DICTATE THE STRENGTH OF THE RIDGE THAT WILL BUILD ACROSS THE EASTERN CONUS. ULTIMATELY...TEMPERATURES WILL BE ON THE RISE THROUGH THE EXTENDED PERIOD WITH LITTLE CHANCE OF SIGNIFICANT PRECIPITATION...OR IN SIMPLER TERMS...SUMMER RETURNS TO THE MIDWEST. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Aug 19, 4:00 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT THU AUG 19 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 400 PM CDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA TONIGHT...STORMS WILL BECOME MORE NUMEROUS LATE THIS EVENING INTO THE OVERNIGHT HOURS. IN ADDITION THERE IS A THREAT FOR LOCALLY HEAVY RAINFALL ACROSS NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG SYSTEM WILL CONTINUE TO MOVE EAST ACROSS OUR AREA ON FRIDAY CONTINUING THE THREAT FOR THUNDERSTORMS AND LOCALLY HEAVY RAINFALL FOR THE ENTIRE AREA. THESE HAZARDS WILL DIMINISH FRIDAY EVENING AS THE SYSTEM PULLS AWAY TO THE EAST. THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
In the hours before
Local storm report, Aug 19, 5:40 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
540 PM CDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 3 E CENTRALIA 38.52N 89.07W
08/19/2004 0.75 INCH MARION IL TRAINED SPOTTER
0522 PM HAIL 3 E CENTRALIA 38.52N 89.07W
08/19/2004 0.75 INCH MARION IL TRAINED SPOTTER
&&
AWIPSUSRLocal storm report, Aug 19, 5:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
543 PM CDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 4 N MARISSA 38.31N 89.75W
08/19/2004 ST. CLAIR IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN...MACHINE SHED DAMAGED
&&
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:26 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.